MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOID REAMER DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. GLENOID REAMER DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number SCR-0990-822
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, the tip of a glenoid reamer driver snapped, while reaming, when the reamer made contact with the fukuda retractor.The procedure was resumed, after a non-significant delay.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the prongs on the reusable instrument were bent/damaged.Additionally, part of the glenoid reamer driver tip was sheared off.Based on visual evaluation and the description of the event, the probable root cause is the accidental contact with the fukuda retractor while the glenoid reader driver was in use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d9 corrected data: h6 (medical device problem code).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the tip of the device is fractured.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, during a reverse shoulder arthroplasty, the tip of a glenoid reamer driver snapped, while reaming, when the reamer made contact with the fukuda retractor.All pieces were recovered as they were contained inside the driver shaft.The procedure was resumed, after a non-significant delay.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Corrected data: b5.

Brand Name
GLENOID REAMER DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17775023
Report Number3002788818-2023-00079
Device Sequence Number6454696
Product Code LXH
UDI-Device Identifier00885556812099
UDI-Public885556812099
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCR-0990-822
Device Lot Number22CNC0019
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/10/2023
10/27/2023
10/27/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/16/2023
10/31/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale